AF Association
14,037 members16,975 posts

Light therapy and flec?

Hi everyone- I’m 44 and diagnosed with afib that seems to have come about from preeclampsia. I’m getting an ablation soon and very excited about it. I also suffer from depression, and light therapy does wonders for me. I really need it under all of these stressful circumstances. I’ve read that rhythm drugs may not work with light therapy, but can’t find much about it online. Does anyone know if it’s safe to do both? Thanks so much for this great site.

9 Replies
oldestnewest

Hello Dinodog, welcome to the forum.

It's hard to understand how a treatment that simulates sunlight could impact a cardiospecific medication. I am intrigued. Could you give us a link to this information?

I believe Amiodarone can cause photoxicity in exposed skin.

webmd.com/skin-problems-and...

3 likes
Reply

I meant that the warning indicates...

Reply

See edit button next to like.

Try not to hit delete!

Reply

Thanks Badger25. Essentially if you look at any of the websites selling light therapy boxes the warm indicates that it could interact with several meds that make one photosensitive, and some rhythm drugs fall in this category. But I’m not seeing anything outlining flec specifically as a risk.

Reply

Yes agreed, Dinodog

As a footnote, I used a light box for ten years to good effect until I developed cataracts and perimacular abnormalities. No causal link clearly established in my case, but it made me wonder.

1 like
Reply

Hi Dinodog. Just my experience. Don't know about the relationship between cardiac drugs and light therapy but after having an ablation and pacemaker in 2016 was able to get off all rate/rhythm control meds. Not everyone is able to do this but it has worked well for me. I originally made the decision to have the ablation because of side effects from cardiac meds. Ask your doc about this. After the ablation and getting off drugs I've felt better than before. I'm 73. Hope this might be the case for you. irina1975

1 like
Reply

Welcome, I seem to be more sensitive to the sun since being on Flecainide but know nothing about light therapy.

1 like
Reply

Llight therapy should increase one's supply of Vitamin D, which is currently being found to be very important. Why not just take Vitamin D supplements, preferably with some kind of multi-vitamin tablet, as all the vitamins work best together?

1 like
Reply

Light therapy is not a drug that gets into you blood stream and clashes with your medicines. Absolutely non sense, I would go a head with light therapy for my SAD (Seasonal Affective Disorder). It’s true that some medicines can make your skin very sensitive to sun light, that means that you skin can sun burn easily. That will be a local issue that will not affect the rest if your organism. Some psychotropic drugs and some antibiotics can make you skin sensitive to sun light.

Reply

You may also like...